MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Catalog Number HLF-S365-HSMA
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k): k124030.The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The area representative reported that the customer called to report there is something inside of the sealed package containing a cook® single-use holmium laser fiber.This device remains unopened and unused.There was no patient contact and no consequences or impact to a patient.
 
Additional Manufacturer Narrative
Additional information: describe event or problem: a medwatch report was received from the facility on 02oct2017, (b)(4).The medwatch stated, "while opening for a case a piece of back (black per picture provided) debris was noted on the inside of an unopened sterile packer of laser fiber."; investigation summary: a review of the complaint history, device history record, specifications, and a visual inspection of the returned device were conducted during the investigation.One unopened complaint device was returned for investigation.There were no visible anomalies observed with the product or packaging material.Visual examination of the package was performed.Free floating black debris that measured 2mm in width was visualized inside the sealed package.Additionally, a document based investigation evaluation was performed.A review of the device history record found no non-conformances associated with the complaint device lot number.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause has been attributed to a manufacturing issue.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6828883
Report Number1820334-2017-02778
Device Sequence Number11120545
Product Code GEX
UDI-Device Identifier00827002252950
UDI-Public(01)00827002252950(17)200508(10)7895411
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHLF-S365-HSMA
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer01/12/2018
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1